Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Blaer

The Regimen Was Amazing, Until. . .

Recommended Posts

I am posting this New Topic because I have not seen much content on sebhorrheic dermatitis, though this skin concern can look identical to acne. If your skin problem is not acne but happens to be an "acne impostor", the Regimen may not help you at all! If I had understood sooner that not all pimples are acne, I would have saved myself a lot of trouble/anxiety.

When I was in my early 20's, the Regimen worked wonders on my skin. I had moderate acne, and I give the Regimen and the acne.org products 100% credit in clearing my skin. I used the Regimen off and on for the years that followed. My skin would have flare-ups, and the Regimen would provide great results within a few weeks. It really is an amazing treatment.

Then at 28, my skin suddenly got worse again. I went back to using the Regimen full time. It did not work as it had before. In fact, my skin could no longer tolerate BP, despite having no problems with twice daily treatment in the past. It really looked as if I had rubbed poison ivy on my face. I re-read the acne.org help pages, and as the FAQ recommended, I patiently expected my skin to acclimate. It did not. The blemishes I had were taking longer to heal, they were flaky, they itched and burned like crazy, and sometimes they oozed. It was miserable. I stuck with it for months before I sought the advice of a doctor.

It turns out that I had developed a skin condition that was not acne at all--the dermatologist took one look at me and told me it was seborrheic dermatitis. Since that discovery, through a lot of trial and error and with the help of my doctor, I am using a fairly successful treatment and "maintenance" regimen for my skin, but it does not include BP or AHA moisturizer. It doesinclude the acne.org gentle cleanser and moisturizer, along with jojoba oil (all excellent, high-quality products). It also includes some products that you should never use on acne. Go figure.

I am posting this because seb. dermatitis can look a lot like acne, and I wonder how many people out there have had similar issues due to "acne impostors". If this post can help one person who is struggling, then I will consider it a success! Please feel free to message me with questions or reply to this thread. Many many thanks to DK and acne.org for providing such great products and information. Unfortunately, the Regimen is not the treatment for all kinds of "acne".

Share this post


Link to post
Share on other sites

Could you post a picture of the seb.derm. problem you had?

I feel like I might have the same issue. Used the Regimen for a year did great for my mild acne. After one week of clear skin without the Regimen started to get a few little pimples. So I just went back on the BP last night and this morning. It seems like it brought out more pimples or inflamation. Unless that is just my skin having to get accustomed to the BP again. What was your experience going on and off the BP? Did it make your skin irritated when you started using again etc?

Share this post


Link to post
Share on other sites

Flaking, itching, burning and oozing (all together) are not typical reactions to The Regimen and I'm glad you let your doctor take a look. A bit of dryness, itching and a bit of burning can be common reactions when you first start using bp but oozing never is normal. If there is oozing, discontinue and see your doctor.

Share this post


Link to post
Share on other sites

In response to Goldieraye, I am sorry to say that I have not taken any pictures of myself. Next time I have a flare up, I will get some pictures (for science). I found stock photos that are representative of what I have experienced: http://hardinmd.lib.uiowa.edu/dermnet/seborrheicdermatitis35.html You can see that apart from the yellow flaking, it looks a lot like typical acne in the younger subjects.

When I was using the BP off and on for acne after clearing up initially, I would use BP three times per week. If I noticed my skin was getting oilier or a cyst or two was forming underneath, I would use the Regimen full time again until those signs were gone. This worked very well for me personally. My skin did not turn red from the BP, and the texture of my clear skin was awesome. When the BP stopped working and became more irritating, I also noticed that my break outs were. . . different. Each bump was much redder. They lasted much longer. They flaked and crusted over, rather than coming to a head and resolving. I had red patches along my scalp, nose, and ears. I just assumed my acne was worse than before or my skin was changing. It did not occur to me that this was not acne.

Once the seb. dermatitis "arrived" as described above, it seemed the smallest amount of BP produced intense redness that looks like hives or a sunburn. My skin texture was rough. The BP did not seem to clear breakouts; it dried them up, but they did not heal. This reaction did not abate with time. Small amounts would give me the same reaction regardless of the amount of time between applications. Before the dermatitis, that was never an issue.

If you are going to use the BP intermittently once you've cleared up, I would do so with the advice of the Regimen folks. I did not have adverse reactions using it less frequently when I had acne. That is, I did not lose my tolerance to BP in using it less. When I tried to go back to full time Regimen to combat the dermatitis, I reacted badly regardless of frequency of use. If your skin is having a bad reaction to the BP and that reaction continues regardless of use frequency, I think this is a sign that you need the help of a doctor. I hope that answers your questions!


On the "oozing" issue, I do not think BP exacerbated that problem, and it was not a reaction I had to the BP. My dermatologist explained that when skin has an allergic response to things, it can weep or ooze. I'm not sure why it happens. If my seb. dermatitis gets out of control or I pick at a blemish, it will ooze and become extremely inflamed. The inflammation can spread. Major deterrent from picking, that's for sure! If I weren't so stubborn, I'm sure I would have taken the oozing as a red flag and sought help sooner.

Share this post


Link to post
Share on other sites

Do you think I have seb derm? Dermatologist said it's acne comedonica, but this redness under my eyes looks a lot like seb derm,except I dont have yellow flakes and my skin does not itch. Here are some photos.post-408173-0-07113900-1404937147_thumb.post-408173-0-23175600-1404937111_thumb.post-408173-0-07239400-1404937092_thumb.

Edited by Dominik

Share this post


Link to post
Share on other sites

Hmm, Zeke11, I am not a dermatologist or skin expert, so I would not be able to answer your question. One of the main features of seb. dermatitis is flaking even though the skin seems oily; this is true for my dad, myself, and other members of my family. The other main feature is itching/burning. I'm sure it is possible to have seb. dermatitis without all of the classic symptoms, but a doctor would be able to make that judgment call. I can only speak about my experience. I know there are many different kinds of dermatitis and acne, and it is possible to have multiple issues at the same time. Some skin problems cause redness and/or flaking but have nothing to do with either seb. dermatitis or acne. I'm sorry that's not very helpful--you could always seek a second opinion from a different doctor or other health care provider. Doctors can certainly disagree or have different ideas about the same set of symptoms.

Share this post


Link to post
Share on other sites

Yeah I think I dont have all classic symptoms, only redness. If redness does not go away I'll have to talk to the dermatologist, even though he already said it will eventually go away.

Thanks for your reply.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×